advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Springdale, Arizona, USA:

I am a 23 year old female, who has had type 1 diabetes for 10 months, and while I have always been cold natured, since I have been on insulin it has been unbearable, especially after I eat. My fingers and toes feel Arctic to the point that I can't even take notes in class. The other thing is that I have been having harsh tingling in my legs and feet and a delayed sense of touch on my legs. If I rub my hand on my thigh I feel the pressure then I feel the texture of my hand much later. Is this because of an allergic reaction to the insulin or something? When I try to talk to my doctor about it, he tells me it's all in my head that all insulin does is take care of sugar.

Answer:

The usual allergic response to insulin is a skin rash at the sight of injection. I would talk with your doctor to see if thinks think it could be some other rheumatologic problem. Ten months is a short period of time to develop full blown neuropathy. I would look for another cause.

JTL

[Editor's comment: If your physician is unsure what to do, ask for a referral to a neurologist. WWQ]

DTQ-20020109012909
Original posting 13 Jan 2002
Posted to Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.